MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY FLOWGATE2 8F X 85CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY FLOWGATE2 8F X 85CM; CATHETER, PERCUTANEOUS
Model Number 90485
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that carotid artery stenting was performed.The patient was having average tortuous vasculature.After preparing the subject balloon catheter according to dfu, when the surgeon was putting peel-away sheath over the balloon part, there was some resistance, but he was able to put it on.After advancement of the balloon into the patient vasculature, when the surgeon tried to expand the subject balloon, the balloon did not expand.So, the surgeon removed it from the body and confirmed that the balloon was torn.The physician replaced it with a new device.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.Visual/microscopic inspection: the balloon catheter was found to be kinked/bent.The balloon catheter was found to be damaged.The balloon was found to be leaking due to burst/rapture.Functional inspection: balloon difficult to inflate functional test ¿ fail.Balloon could not be inflated due to leakage.Balloon burst/ruptured functional test ¿ fail.Defect confirmed as the balloon could not be inflated due to leakage.Device difficulty prepping functional test ¿ pass- no difficulties to move peel away sheath over balloon and balloon catheter.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that, after preparation, when the surgeon put the peel-away sheath over the balloon part, there was some resistance, but he was able to put it on.Then when he tried to expand the balloon, the balloon did not expand, so he removed it from the body and confirmed that the balloon was torn.As per the additional information, the balloon was inflated without problem at the time of preparation, a ¿1¿ syringe¿ was used to expand the balloon, ¿a peel-away sheath¿ was used when inserting it into the sheath.The device was returned and it was confirmed that the balloon had a hole/perforation.The balloon catheter was kinked and damaged.It is probable that the balloon was damaged as a result of the resistance experienced when the peel-away sheath was placed over the balloon, causing the reported event.An assignable cause of handling damage will be assigned to the reported device difficulty prepping, balloon difficult to inflate and balloon burst ruptured during use and to the analyzed balloon burst/ruptured during use and balloon leaked during use.It is probable that the balloon catheter was kinked and damaged during the clinical procedure.An assignable cause of procedural factors will be assigned to the analyzed balloon catheter kinked/bent, balloon catheter damaged, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
FLOWGATE2 8F X 85CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key12215530
Report Number3012931345-2021-00119
Device Sequence Number3036012
Product Code DQY
UDI-Device Identifier00815742004854
UDI-Public00815742004854
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/27/2022
Device Model Number90485
Device Catalogue Number90485
Device Lot Number46030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/28/2021
Supplement Date Received by Manufacturer12/20/2021
Initial Report FDA Received Date07/22/2021
Supplement Report FDA Received Date12/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age87 YR
Patient SexFemale
Patient RaceAsian